Dear Doc | Is my husband cheating?
Q Doc, I would like you to tell me if you think my husband is cheating.
We have been married for 15 years, and I thought we were very happy. We used to have sex around three to four times for the week, but in the last six months, he has changed.
When he comes home to me in the evening, he often looks sad. He gives me a brief kiss, but then he settles down in a chair to watch the TV, though he doesn't seem interested in the programmes. And after we have had our evening meal, he often goes off to bed. By the time I get there, he is usually asleep. Or maybe he is just pretending. He frequently wakes up at 4 a.m.
Most important, he has not tried to have sex with me in four months. Surely, this must be evidence that he is having sexual activity elsewhere, isn't it?
A No, it isn't. This behaviour is not at all like the conduct of a man who is cheating!
Men who are 'playing away' from home do sometimes betray themselves by the way they act. For instance, they may:
- Spend a lot more time on 'grooming' themselves.
- Dress a lot smarter when they leave the house.
- Come home a lot later in the evenings.
- Find excuses to be away for the night.
But your spouse is not doing any of those things. Instead, he is looking sad and it appears taking very little interest in things, including sex.
From your description, I would say that there is a chance that he is suffering from depression. The fact that his sleep pattern is so disturbed makes this very likely.
In addition, I suspect that he has developed erectile dysfunction (ED), which used to be called impotence. In other words, he may well have lost his nature.
This sometimes happens as a result of a depressive illness. But in some men, it is the other way round the man becomes depressed because he has realised that he cannot get an erection.
So I think that for the moment, you should forget the idea that he is fooling around with some other woman. Concentrate on the fact that this poor man is clearly not well.
What you should do now is talk to him. Tell him that you are worried about his health, and try to get him to come with you to see a doctor. I hope that the doctor will do two things:
- Assess his mood, to see if he is depressed.
- Find out if he has ED and if so, discover why.
It could well be that the medic ends up by putting him on antidepressants, to try and lift his mood. He may well also give him Viagra (or some similar drug) in order to restore his sexual potency.
And most important, I am sure that the doctor will do her best to get the two of you talking again. Once the lines of communication are open once more, there is a reasonable chance that your marriage can get back to normal.
Should I tell my fiancee I caught the 'clap' 10 years ago?
Q I am a 28-year-old man and I am about to get married. Doc, I love this woman.
Do you think I should tell her that 10 years ago, when I was 18, I caught the 'clap' from a girl in downtown Kingston?
A Yes, I think you should. This seems to me to be only fair to her.
When you caught gonorrhoea as a teenager, I don't know how good the treatment that you got was. I really hope it was thorough, and that you finished the full course of antibiotic therapy.
If by any chance the treatment wasn't adequate, there is a chance that you might still be carrying the bugs of the gonorrhoea infection in your body. That would mean that you could give it to your fiancÈe!
So I recommend that you go to a doctor or clinic, and tell them your story and have tests done for gonorrhoea. I sincerely hope that they will be negative.
Nevertheless, I do believe that you ought to inform your bride about your medical history, especially as there is a chance that the episode of 'clap' 10 years ago might just possibly have made you infertile.
My husband kisses me after oral sex
Q I am a wife who has a sex problem which I think no one else has.
My husband gives me oral sex and I must admit that I like this a lot. In fact, I need it in order to have an orgasm.
The trouble is that when he finishes, he kisses me on the mouth. I really don't like the taste of vagina on his lips. Doc, I find it very disgusting!
What can I do?
A Well, you say that no one else has this problem. But you are wrong. Many women complain about the same thing.
The problem is that the healthy vagina does have a definite taste and odour. Most men (but not all) actually like this. It acts as a kind of sexual attractant to them, but it is not meant to appeal to women, and, therefore, women do not like it. An exception to this rule is that lesbians generally find it pleasant.
So it is perfectly understandable that you do not like the taste of your husband's lips after he has performed oral sex on you. People have developed two ways of dealing with this problem:
- The couple can keep a clean, moist cloth close to the bed. When the husband has finished performing oral sex on her, he can use the cloth to wipe his mouth.
- Alternatively, you can buy something called a dental dam. These are little, brightly coloured, pleasantly flavoured squares of latex or some other soft material. The idea is that the woman puts one over the opening of her vagina, just before her partner starts to give her oral sex. That way, the vaginal fluids don't get on to his lips. You can buy these dental dams quite cheaply through the Internet.
I hope this advice helps you both. It is important that the two of you should talk it all over before you make any decision.
Still bleeding between periods even after starting the Pill
Q At age 27, I have recently started the Pill. But after six packs, I am still bleeding just a little several days a month, between periods. This is very inconvenient!
My doctor told me that the bleeding would go away after a few months. But now he says that I probably need a stronger Pill. Is that correct, Doc?
A Probably. Some women do need a slightly stronger Pill in order to prevent any bleeding between their menses.
But if the bleeding persists, you will need some investigations, preferably from a gynaecologist. One should never ignore inter-menstrual bleeding, just in case it is due to anything serious.